Pathology: rash from telaprevir

More than 90% of these rashes are mild or moderate, but rash will show up in about half of patients on triple therapy (with or without pruritus).  In clinical trials, 6% require discontinuation of therapy due to rash, and Stevens-Johnson Syndrome has been described.  There are no risk factors associated with rash development. 

A second syndrome to be aware of is DRESS- drug reaction with eosinophilia and systemic symptoms (rash, fever, organ inflammation, lymphadenopathy).  This, along with SJS are grounds for discontinuation of the medication.  Remember, never dose reduce telaprevir. 

Treatment for mild rashes may include oatmeal-based soaps and lotions, topical corticosteroid cream (avoid oral steroids), oral antihistimines, good hydration and sun avoidance. 

 

Advertisements
This entry was posted in Pathology. Bookmark the permalink.

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s